Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 9, 2011, 10:31 PM CDT for Page County, Iowa. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 10:31 PM CDT (03:31 UTC)
- Expired
- Jun 9, 2011, 10:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Page County, IA
The radar
The Omaha radar (KOAX), 139 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:31 PM CDT | HAIL 1 | N Braddyville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS53 KOAX 100331
SVROAX
IAC145-100345-
/O.NEW.KOAX.SV.W.0129.110610T0331Z-110610T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PAGE COUNTY IN SOUTHWEST IOWA...
* UNTIL 1045 PM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES WEST OF HOPKINS...OR 18 MILES NORTH OF
MARYVILLE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN PAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4057 9492 4058 9511 4069 9506 4076 9493
4075 9492 4073 9492 4072 9491 4058 9491
TIME...MOT...LOC 0331Z 231DEG 31KT 4060 9498
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD1 follow-up statement
793
WWUS53 KOAX 100342
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1042 PM CDT THU JUN 9 2011
IAC145-100352-
/O.EXP.KOAX.SV.W.0129.000000T0000Z-110610T0345Z/
PAGE IA-
1042 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAGE COUNTY WILL
EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
HOWEVER MORE STORMS TO THE WEST ARE POISED TO MOVE INTO PAGE COUNTY.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM CDT.
LAT...LON 4057 9492 4058 9511 4069 9506 4076 9493
4075 9492 4073 9492 4072 9491 4058 9491
TIME...MOT...LOC 0342Z 231DEG 31KT 4066 9488
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:32 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 9, 3:32 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 332 PM CDT THU JUN 9 2011 .DISCUSSION... PERIODS OF THUNDERSTORMS CONTINUE IN THE NORTHERN CWA...WHILE SOUTHERN CWA MAY SEE DEVELOPMENT LATER THIS AFTERNOON/EVENING. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL LOW CENTERED IN ID...WITH SOUTHWESTERLY FLOW ACROSS THE CENTRAL US...AND WITH 500MB HEIGHT FALLS OF ONLY 40M INDICATING SYSTEM IS FILLING. 850MB FRONT EXTENDED FROM LOW IN SOUTHWEST KS/OK PANDHANDLE THROUGH SOUTHEASTERN NEB/SOUTHWEST IA...WITH MOISTURE POOLING ALONG AND AHEAD OF THE BOUNDARY. SURFACE LOW AT 19Z WAS CENTERED IN CENTRAL KS...WITH WARM FRONT SNAKING NORTHWARD THROUGH KSLN-KFNB-KCDJ AND LIFTING NORTH/NORTHWESTWARD. VIS SATELLITE TRENDS INDICATE A DEVELOPING CU FIELD IN SOUTHEAST NEB/NORTHEAST KS/NORTHWEST MO...THOUGH 19Z RUC MESOANALYSIS INDICATES CAPPING STILL REMAINS TO SURFACE-BASED CONVECTION. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THIS EVENING THROUGH TONIGHT...THEN INTERMITTENT SHOWER/THUNDERSTORM CHANCES FROM LATE WEEKEND INTO NEXT WEEK. WARM FRONT LIFTING AND PIVOTING INTO THE SOUTHERN CWA THIS EVENING WILL BRING THE WARM SECTOR INTO THE AREA...ALLOWING CONVECTIVE DEVELOPMENT AS UPPER-LEVEL WAVE/850MB LOW EJECTS ACROSS THE PLAINS. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS...BUT TORNADO POTENTIAL EXISTS IF STORMS CAN TRACK ALONG THE BOUNDARY AND PICK UP SOME LOW-LEVEL SPIN. STORMS WILL EVOLVE INTO A COMPLEX THAT MOVES INTO IA THIS EVENING...WITH WIDESPREAD RAIN/THUNDER THAT PROGRESSES EASTWARD THROUGH THE NIGHT. HAVE INCREASED POPS TO CATEGORICAL THIS EVENING IN THE EAST...WITH LOWER POPS SOUTH/WEST FOR LOWER COVERAGE. SECONDARY COMPLEX HAS BEEN NOTED BY MODELS TO DEVELOP IN NORTH CENTRAL KS BY FRIDAY MORNING AND TRACK ACROSS NORTHEAST KS/NORTHWEST MO/SOUTHEAST NEB...THUS HAVE KEPT POPS IN THE SOUTH THROUGH THE DAY. HIGH PRESSURE WILL BUILD INTO THE MO RIVER VALLEY ON FRIDAY EVENING...ALLOWING THE AREA TO CLEAR OUT AND PRECIP TO PUSH EASTWARD OUT OF THE AREA. KEPT AREA DRY FRIDAY NIGHT/SATURDAY...WITH COOLER TEMPS OVERNIGHT. RETURN FLOW FOLLOWS THE SURFACE HIGH QUICKLY AS NEXT UPPER LOW DIGS INTO THE WESTERN US AND HIGH PRESSURE SLIDES AWAY TO THE EAST. KEPT CHANCE POPS IN THE WEST/SOUTHWEST CWA SATURDAY NIGHT AS CONVECTION THAT DEVELOPS ON THE HIGH PLAINS MAY SKIRT THE WESTERN CWA. BETTER CHANCE FOR PRECIP WILL PUSH THROUGH THE CWA ON SUNDAY...PERHAPS AS AN MCS REMNANT OF THE CONVECTION MOVING OFF THE HIGH PLAINS...AS THE 850MB BOUNDARY SHARPENS ACROSS NEB/NORTHERN MO. ACTIVE PATTERN WILL LINGER INTO EARLY WEEK AS SURFACE LOW DEVELOPS IN THE SOUTHERN HIGH PLAINS AND THEN SLIDES SLOWLY NORTHEASTWARD AS THE UPPER-LEVEL TROUGH EJECTS ACROSS THE CENTRAL US THROUGH TUESDAY. TOUGH TO NAIL DOWN TIMING OF INDIVIDUAL PRECIP EVENTS IN THAT TIME PERIOD...BUT SHOULD SEE INTERMITTENT PERIODS OF SHOWERS AND THUNDERSTORMS WITH QUIET PERIODS BETWEEN. PATTERN SHOULD QUIET TUESDAY NIGHT/WEDNESDAY AS THE UPPER-LEVEL WAVE EJECTS INTO THE GREAT LAKES...LEAVING RIDGING ACROSS THE CENTRAL PLAINS FOR A DAY OR SO. PATTERN LIKELY WILL RELOAD ITSELF BEGINNING THURSDAY NIGHT OF NEXT WEEK AS NEXT UPPER-LEVEL LOW DIGS INTO THE NORTHWESTERN US...THOUGH QUITE A BIT OF UNCERTAINTY STILL EXISTS REGARDING PATTERN EVOLUTION...LET ALONE INDIVIDUAL PRECIP EVENTS. DOES APPEAR THAT THE ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS COMPLICATED TAF FORECAST THIS PERIOD AS CONVECTION MOVES INTO THE REGION. CIGS ARE EXPECTED TO REMAIN MVFR THRU THE PD BUT MAY GO IFR FOR A TIME IN THE EARLY MORNING HOURS. CONVECTION THIS EVENING WILL MOST LIKELY HIT KLNK AND KOMA AND REMAIN OUT OF KOFK...ALTHOUGH A FEW SHOWERS ARE POSSIBLE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ090. && MAYES/KERN
Hazardous weather outlook, Jun 9, 4:21 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT THU JUN 9 2011 IAZ043-055-069-079-090-NEZ012-015-034-045-052-053-067-068-091-093- 101130- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-CEDAR-THURSTON-BURT- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 421 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. IF THEY CAN DEVELOP...THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. OTHERWISE...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND TONIGHT ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PERIODS OF THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH NEXT WEEK AND BEYOND AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IAZ056-080-091-NEZ011-016>018-030>033-042>044-050-051-065-066-078- 088>090-092-101130- SHELBY-MONTGOMERY-PAGE-KNOX-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 421 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. IF THEY CAN DEVELOP...THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. OTHERWISE...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER THIS EVENING AND TONIGHT ACROSS THE AREA...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PERIODS OF THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MAYES
In the hours before
Special weather statement, Jun 9, 8:43 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 843 PM CDT THU JUN 9 2011 NEZ092-100230- PAWNEE NE- 843 PM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR PAWNEE COUNTY UNTIL 930 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SUMMERFIELD...OR 33 MILES SOUTHEAST OF BEATRICE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAWNEE CITY... TABLE ROCK... STEINAUER... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
Local storm report, Jun 9, 9:16 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 S PAWNEE CITY 40.10N 96.15W
06/09/2011 E1.00 INCH PAWNEE NE LAW ENFORCEMENT
0912 PM HAIL PAWNEE CITY 40.11N 96.15W
06/09/2011 E1.00 INCH PAWNEE NE FIRE DEPT/RESCUE
HEAVY RAIN REPORTED BY FIRE CHIEF.
&&
LANDSVORKSpecial weather statement, Jun 9, 9:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 948 PM CDT THU JUN 9 2011 NEZ051>053-067-100330- CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE- 948 PM CDT THU JUN 9 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN SAUNDERS...SARPY... DOUGLAS AND NORTHERN CASS COUNTIES UNTIL 1030 PM CDT... AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GRETNA...OR 19 MILES SOUTHWEST OF OMAHA... MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMAHA... GRETNA... LOUISVILLE... MILLARD... SPRINGFIELD... CEDAR CREEK... PAPILLION... LA VISTA... RALSTON... OFFUTT AFB... BELLEVUE... PLATTSMOUTH... COUNCIL BLUFFS... SCHRAMM PARK STATE RECREATION AREA... SOUTH BEND... PLATTE RIVER STATE PARK... LOUISVILLE STATE RECREATION AREA... CHALCO... BOYS TOWN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BOUSTEAD
Local storm report, Jun 9, 10:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL N BRADDYVILLE 40.58N 95.04W
06/09/2011 E1.00 INCH PAGE IA TRAINED SPOTTER
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 39 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 27 min |
| Jun 9, 10:20 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 25 min |
| Jun 9, 10:47 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 43 min |
| Jun 9, 11:07 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 38 min |
| Jun 9, 11:36 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery | 39 min |
| Jun 10, 1:28 AM CDT | Areal Flood Advisory | OAX | Mills, Montgomery | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.